When I stopped the depakote I quickly lost 10 lbs.

However, valproic acid recipients experienced significant increases in hunger at Day 21 in comparison to baseline. Because of this I stopped taking my Seroquel all together. In my daughter case diet and exercise were not effective at all in controlling the weight gain.I've been on depakote for atleast 4 years and have gained around 10lbs per year I figured it was aging I started taking it when I was 19 i was 120 and worked out a lot. This is so discouraging. These changes were not observed in pubertal children with epilepsy (receiving valproic acid) or healthy controls.Gracious and Meyer published a paper documenting weight gain associated with psychotropic medications, one of which was valproic acid. (1999) discovered that preexisting obesity in pediatrics before treatment is associated with greater risk of weight gain while using valproic – compared to pediatrics with a normal body weight before treatment.

After reducing the patient’s dosage by 500 mg per day and attaining a serum concentration of 80.5 mcg/ml – the patient lost 15.43 lbs.Despite the dosage reduction and weight loss, the changes to the patient’s natural hair color and style remained unchanged.

valproic acid) cause weight gain in over half of all users, the specific mechanisms by which the medication induces weight gain remain unclear. Similar to the analysis by Corman et al., this study documented the average weight increase as exceeding 8.81 lbs.Research by Kanemura et al. ER); duration of use (e.g.

After an initial 3-week (21-day) treatment phase, participants were discontinued from each treatment (valproic acid or placebo) and scheduled for follow-up measures 4 weeks later.Trial results indicated that valproic acid was associated with Data collected from accelerometers revealed no significant differences in minutes per day of: sedentary behavior, light activity, or moderate activity – between valproic acid recipients and placebo recipients. It had no impact on my appetite or my weight.

I could have managed the weight part most likely as I can't gain weight as I have prolapsed discs in lower spine and just gaining half stone makes the biggest difference in pain or I wouldve stayed on it as it's been hard to find something that helps the depressive side.

I really like my doctor and he is working with me to find a mix that works.

I always put the 2lbs back on by bed-time and then it is gone in he morning. I have made the healthier choice of taking the 'simple carbs' out of my diet and changed to high fiber options and real fruit. Try searching for what you seek or The easiest way to lookup drug information, identify pills, check interactions and set up your own personal medication records. Just wanted to add this to the above answers. My wife was put on it for her migraine's and the Dr got her so worked up about the possibility of I just looked this up and saw that 9% (nine) percent of people reported weight gain. Nevertheless, this study supports the finding that valproate causes weight gain in a significant percentage of users.There are many variables to consider as possible influencers of weight gain on Depakote. A longer-term study by Novak et al. Additionally, a case report by Bittencourt (1986) noted that a 19-year-old female gained 26.88 lbs.

Its really disappointing because I've worked so hard on my body.Hello kristi1821. Assuming your appetite skyrockets while taking Depakote and it leads you to consume more food than you did pre-treatment – weight gain should be expected.If valproic acid treatment provokes binge eating episodes (in persons with no history of binge eating) and/or increases binge eating frequency (in persons with a history of binge eating) – this could be a means by which the medication causes weight gain. The nights I would take Seroquel (400mg) I would wake up without the 2lbs weight loss that was mostly just regular fluctuation based upon what I ate.

This weight gain was accompanied by increased hunger, binge eating, cravings for fast food fats, and depressed mood.Another study by El-Khatib et al. Available for Android and iOS devices. Some evidence suggests that high doses of Depakote may be more likely to cause weight gain than lower doses, and that the standard format is more likely to cause weight gain than the extended-release format.In those who are prone to weight gain as a side effect, greater physiologic modulation (resulting from high doses of Depakote) likely bolsters the underlying actions (i.e. BEWARE of the Seroquel.

Why didn't they put me on Topamax that would help me loose weight? Good luck.Thanks for all the answers. But had another grand mal seizure in my sleep so had to go back on. It's very difficult to maintain and/or lose weight when I lack the energy.

Since it is only 20 pounds so far, maybe it is not to let. Patients were categorized into groups based upon magnitude of weight change: non-weight gainers (less than 5% change in weight from baseline); mild-to-moderate gainers (5-10% change in weight from baseline); and marked weight gainers (over 10% change in weight from baseline).Additionally, researchers evaluated variables such as: age, body mass index, drug dose, familial/personal history of obesity, sex, and monotherapy vs. polytherapy – to determine whether they might’ve influenced risk of weight gain.